Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 2:32 AM CST for Franklin County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 2:32 AM CST (08:32 UTC)
- Expired
- Mar 9, 2006, 3:30 AM CST
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:03 AM CST | HAIL 0.88 | Ozark, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:14 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 090832 SVRTSA ARC047-090930- /O.NEW.KTSA.SV.W.0027.060309T0832Z-060309T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 232 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 330 AM CST * AT 228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES WEST OF FERN TO 26 MILES WEST OF BRANCH... MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FERN... BRANCH...CASS...OZARK...DENNING...ALTUS AND WIEDERKEHR VILLAGE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3574 9401 3523 9408 3528 9374 3576 9370 $$
2 follow-up statements
000 WWUS54 KTSA 090902 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 301 AM CST THU MAR 9 2006 ARC047-090930- /O.CON.KTSA.SV.W.0027.000000T0000Z-060309T0930Z/ FRANKLIN AR- 301 AM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CST FOR FRANKLIN COUNTY... AT 253 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF BRANCH TO 5 MILES SOUTHWEST OF OZARK TO LONELM...MOVING EAST AT 60 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OZARK MOUNTAIN TOP AND TAFT. LAT...LON 3574 9401 3523 9408 3528 9374 3576 9370 $$
000 WWUS54 KTSA 090923 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 323 AM CST THU MAR 9 2006 ARC047-090933- /O.EXP.KTSA.SV.W.0027.000000T0000Z-060309T0930Z/ FRANKLIN AR- 323 AM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 330 AM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3574 9401 3523 9408 3528 9374 3576 9370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:05 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 9, 2:05 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 205 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... A SUPERCELL HAS EVOLVED IN THE HIGH SHEAR ENVIRONMENT WITHIN THE LINE NOW MOVING ACROSS EXTREME EASTERN OKLAHOMA. THE SUPERCELL IS MOVING INTO LE FLORE COUNTY. THIS CELL HAS BECOME DANGEROUS WITH THE POTENTIAL FOR TENNIS BALL HAIL AND WINDS TO 80. WHILE THE CELL STARTED ELEVATED...IT IS LIKELEY ROOTED NOT FAR OFF THE SURFACE AND THERE IS AN INCREASING TORNADO THREAT WITH THE CELL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 11:37 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1137 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091745- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1137 PM CST WED MAR 8 2006 ...A LATE-NIGHT TORNADO EPISODE IS POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA....ALONG AND SOUTH OF I-44 IN OKLAHOMA AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET....AFTER 3AM. AREA AT GREATEST RISK...LE FLORE...PUSHMATAHA... AND CHOCTAW COUNTIES. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. ONSET...NOW. AREA AT GREATEST RISK...ALONG AND SOUTH OF I-44 IN OKLAHOMA AND AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. DISCUSSION... A SURFACE BOUNDARY WAS DEVELOPING ACROSS SOUTHWEST ARKANSAS...FAR SOUTHEAST OKLAHOMA AND NORTH TEXAS. AS A STRONG UPPER-LEVEL SYSTEM SWEEPS OUT INTO THE PLAINS OVERNIGHT A PRIMARY LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SECONDARY SMALL SCALE LOW CENTER IS EXPECTED TO TRACK DOWN THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE TONIGHT AHEAD OF THE SURFACE LOWS AND WIND PROFILES WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR IN THE REGION OVERNIGHT WITH SUPERCELLS AND LINE SEGMENTS. LARGE HAIL AND DAMAGING WINDS WILL OCCUR WITH THE STORMS. IF THE SOUTHERN BOUNDARY CONTINUES TO EXIST OVERNIGHT...IT WOULD BECOME THE FOCUS FOR LONG-LIVED SUPERCELL STORMS WITH THE RISK OF A STRONG TORNADO. ANY SHIFT EITHER NORTH OF SOUTH OF THIS BOUNDARY WILL ALSO SHIFT THE GREATEST TORNADO THREAT AND ALL INTERESTS SHOULD MONITOR THE EVOLUTION OF THIS SITUATION CLOSELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE READY OF AN EXTENDED PERIOD OF ACTIVATION TONIGHT AND BE READY FOR THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER EPISODE. AREA FORECAST DISCUSSIONS FROM THIS OFFICE WILL CONTINUE TO DETAIL THE EXPECTED POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 9, 12:40 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CST THU MAR 9 2006
OKZ064-090715-
CREEK OK-
1240 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1240 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...
DRUMRIGHT AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 9, 1:28 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST 5 S SAVANNA 34.76N 95.84W
03/09/2006 E78 MPH PITTSBURG OK STORM CHASER
&&
JDSLocal storm report, Mar 9, 1:33 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 4 S MCALESTER 34.88N 95.77W
03/09/2006 M59.00 MPH PITTSBURG OK MESONET
&&
FSPLocal storm report, Mar 9, 1:51 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
151 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL WILBURTON 34.92N 95.31W
03/09/2006 M1.00 INCH LATIMER OK LAW ENFORCEMENT
0140 AM TSTM WND GST WILBURTON 34.92N 95.31W
03/09/2006 M60 MPH LATIMER OK PUBLIC
&&
MATLocal storm report, Mar 9, 2:19 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
03/09/2006 M62 MPH MUSKOGEE OK MESONET
&&
MATLocal storm report, Mar 9, 2:22 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
222 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND GST PANAMA 35.17N 94.67W
03/09/2006 E60 MPH LE FLORE OK AMATEUR RADIO
0218 AM HAIL PANAMA 35.17N 94.67W
03/09/2006 E0.88 INCH LE FLORE OK AMATEUR RADIO
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Mar 8, 9:05 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| Mar 9, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 73 min |
| Mar 9, 4:34 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 34 min |
| Mar 9, 4:56 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
| Mar 9, 1:30 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 60 min |
| Mar 9, 1:50 PM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Mar 9, 2:04 PM CST | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Mar 9, 2:35 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.